Geometry & Topology, Vol. 4 (2000) Paper no. 5, pages 171--178.

On the geometric boundaries of hyperbolic 4-manifolds

DD Long and AW Reid

Abstract. We provide, for hyperbolic and flat 3-manifolds, obstructions to bounding hyperbolic 4-manifolds, thus resolving in the negative a question of Farrell and Zdravkovska.

Keywords. Hyperbolic 3-manifold, flat manifold, totally geodesic, eta-invariant

AMS subject classification. Primary: 57R90. Secondary: 57M50.

DOI: 10.2140/gt.2000.4.171

E-print: arXiv:math.GT/0007197

Submitted to GT on 18 June 2000. Paper accepted 19 July 2000. Paper published 19 July 2000.

Notes on file formats

DD Long AW Reid
Department of Mathematics, University of California
Santa Barbara, CA 93106, USA

Department of Mathematics, University of Texas
Austin, TX 78712, USA


GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to